View Full Version : 80mg having reverse effects?


JustSomeKid
09-13-17, 08:55 PM
So when I first started strattera (first and only adhd medication) I was brought up to 40mg over the course of a month. Once I was about a month on 40mg I noticed my focus was very improved and I was getting work done at a great pace. But I noticed my ability to comprehend what people say in places that are loud was still very poor (had this since before I was on the medication). My doctor said my ears/hearing were fine so me and my doctor assumed it had to do with adhd, so he bumped me up to 80mg.

This is when I started to notice my mood changes, I didn't feel like doing anything. I'd be way more quiet than I usually am because my brain felt very slow at processing. Now that I'm back in school, I notice the difference especially.

Before I was on on strattera, I felt like I had a lot of "focus" but I couldn't control where that focus would go. When I was on 40mg, I felt like I could control it and was able to do work and pay attention when I wanted to and needed to. Now that I'm on 80mg (~60 days), I feel like I have a lot less focus and it's even harder to control than before I was on medication. I feel like my brain is just too slow now.

Does this sound crazy? I'd like to know your opinion. Of course, I'll be discussing this with my doctor, but no one is perfect. That's why I'd like to hear other people's perspectives, opinions, and experiences.

calbino
09-24-17, 01:40 PM
I tried Strattera for a few weeks about a year ago with a great initial response to it (despite the side effects), before it seemed to stop working, similar to your experience.

If you explore more posts online though you'll find that this is a pretty common response to Strattera - initial positive response, followed by a trough for a month or two, before going back up to a more sustained and consistent positive response. That initial positive response actually appears to be an indicator of people who will respond well to Strattera over the long run.

For this very reason I'll be starting Strattera over again this week